Thunderstorm Wind, Nowata
- When
- August 24, 3:50 PM CST
- Where
- Nowata County, Lenapah
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.850, -95.630
Strong thunderstorm wind blew down several trees.
Isolated, high-based thunderstorms developed during the afternoon and evening hours along an outflow boundary across northeastern Oklahoma on August 24th. A few of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated, high-based thunderstorms developed during the afternoon and evening hours along an outflow boundary across northeastern Oklahoma on August 24th. A few of these storms produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 24, 2:08 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT WED AUG 24 2011
.DISCUSSION...
COLD FRONT MOVING INTO NORTHEAST OKLAHOMA THIS
AFTERNOON. TEMPERATURES AHEAD OF THE FRONT HAVE
WARMED WELL INTO THE TRIPLE DIGITS ACROSS MUCH OF
EASTERN OKLAHOMA. THE COLD FRONT IS EXPECTED TO
BE ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS
BY 12Z THURSDAY. COULD SEE SOME ISOLATED SHOWERS AND
THUNDERSTORMS IN THE VICINITY OF THE FRONT AS IT MOVES
THROUGH THE REGION. IF A THUNDERSTORM DEVELOPS THIS
EVENING IT WILL HAVE THE POTENTIAL TO BECOME SEVERE
WITH WIND GUSTS ABOVE 70 MPH THE CONCERN.
TEMPERATURES WILL BE COOLER ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS ON THURSDAY IN THE WAKE OF THE
COLD FRONT. TRIPLE DIGIT TEMPERATURES ARE STILL EXPECTED
ACROSS SOUTHEAST OKLAHOMA. WILL HOLD OFF ON ISSUING A
HEAT ADVISORY FOR SOUTHEAST OKLAHOMA FOR NOW AS THE TIMING
OF THE FRONT IS STILL SOMEWHAT IN QUESTION.
HIGH PRESSURE WILL PREVAIL LATE THIS WEEK AND INTO THE WEEKEND
IN ADVANCE OF THE NEXT COLD FRONT WHICH WILL MOVE THROUGH THE
AREA ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 95 67 95 / 20 0 0 10
FSM 77 98 68 94 / 20 10 10 10
MLC 77 101 69 98 / 20 10 0 0
BVO 69 93 62 95 / 20 0 0 10
FYV 69 92 60 89 / 20 10 10 0
BYV 70 89 61 87 / 20 10 10 0
MKO 73 95 66 94 / 20 0 10 10
MIO 69 90 62 94 / 20 0 0 0
F10 75 96 67 95 / 20 0 0 10
HHW 77 106 73 100 / 20 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...18
LONG TERM....10HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 103 PM CDT WED AUG 24 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED AUG 24 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...WEST OF A LINE FROM MIAMI TO MCALESTER. ONSET...ONGOING...IMPROVING AFTER SUNSET. DISCUSSION... NEAR RECORD HIGH TEMPERATURES ARE LIKELY ACROSS THE REGION THIS AFTERNOON...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 105 TO 112 DEGREES. THESE DANGEROUS HEAT LEVELS WILL PERSIST INTO THE EARLY EVENING HOURS...BEFORE SLOWLY COOLING AFTER SUNSET. A HEAT ADVISORY IS IN EFFECT FOR THE AREA TODAY. A WEAK COLD FRONT WILL ENTER NORTHEAST OKLAHOMA BY LATE AFTERNOON...WITH ISOLATED THUNDERSTORMS DEVELOPING ALONG THE BOUNDARY INTO THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING DOWNBURST WINDS. ADDITIONALLY...THE HIGH HEAT AND LOW HUMIDITIES ACROSS PORTIONS OF EASTERN OKLAHOMA WILL RAISE THE FIRE WEATHER POTENTIAL THROUGH THE AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... HOT AND HUMID CONDITIONS WILL PERSIST ACROSS SOUTHEAST OKLAHOMA THURSDAY AFTERNOON...WITH SLIGHTLY COOLER AND DRIER AIR FILTERING INTO THE REGION FOR FRIDAY. INCREASING MOISTURE LEVELS WILL RAISE THE HEAT INDEX READING BY SATURDAY AFTERNOON... WITH THE NEXT FRONT AND ASSOCIATED THUNDERSTORM CHANCES ARRIVING LATE IN THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT WED AUG 24 2011
OKZ056-242200-
NOWATA OK-
433 PM CDT WED AUG 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NOWATA
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LENAPAH...
MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...NOWATA...DELAWARE...LENAPAH AND NEW ALLUWE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3680 9543 3660 9543 3659 9548 3660 9561
3686 9580 3697 9563
TIME...MOT...LOC 2133Z 321DEG 26KT 3684 9564The Tulsa radar (KINX), 75 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down several trees.
Strong thunderstorm wind blew down several trees and blew over a carport.
The Oklahoma Mesonet station near Bristow measured 61 mph thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335466, 335470, 335472.